Article Text

Download PDFPDF
Case report
Late-onset tacrolimus-induced colitis associated with delayed mucosal healing: a case report
  1. Scott James Mcildowie1,
  2. Antonia MD Churchhouse2,
  3. Katie Robertson3,
  4. Jonathan M Blackwell2
  1. 1 Western General Hospital, NHS Scotland, Edinburgh, UK
  2. 2 Edinburgh IBD Unit, Western General Hospital, Edinburgh, UK
  3. 3 Department of Pathology, Western General Hospital, Edinburgh, UK
  1. Correspondence to Dr Jonathan M Blackwell, Western General Hospital, Edinburgh, UK; jonathan.blackwell{at}nhs.scot

Abstract

Tacrolimus is a calcineurin inhibitor rarely associated with gastrointestinal injury and reported only a handful of times in the literature. We present a case report demonstrating late-onset colitis in a patient taking tacrolimus for years, with typical histological features, associated with delayed mucosal healing. We hope this highlights the potential variability in both presentation and resolution in cases of tacrolimus-induced colitis.

  • ENDOSCOPIC PROCEDURES
  • GUT INFLAMMATION
  • ADVERSE DRUG REACTIONS
  • HISTOPATHOLOGY

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Footnotes

  • Contributors The authors confirm the contribution to the case report as follows: Preparing the draft manuscript: SJM and AMDC. Reviewing and preparing the final version of the manuscript: SJM, AMDC, KR and JMB.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.